Hepatitis C Community
Hep c post treatment brain fog
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Hep c post treatment brain fog

I was put on treatment 6 1/2 yrs ago i went thru the 48 wk treatment and it didnt get rid of the dragon so i asked the doc if a year and a half on it would do it seeing that it gets rid of it while im on treatment he agreed that it may work but to my dismay it did not so he put me in a trial for 48 weeks and that didnt do it. so i waited then i got a call from the trial nurses who said they had new meds and a new trial so i agree so lo and behold out of 300 plus patients me and 1 other guy got the placebo so thats another 48 weeks. at the end of that we were offered the real medicin so i took it and after 48 more weeks we cleared the virus and now after almost 2 yrs it is still gone.
My question is I have not felt right ( dont sleep, i am exhausted all the time, no energy, etc) and was wondering if the meds have done this to me? im physicaly in decent shape but i feel malaise all the time and cannot think clearly or focus and its hard for school seeing i cant remember alot of what i read, Does anyone else have this problem even after being off the meds for awhile?
8 Comments Post a Comment
Blank
Avatar_m_tn
These treatment seem to work havoc on your thyroid.  have you had it checked?   Lots of what your saying could just that.
Blank
Avatar_m_tn
yes it went crazy after the treatment but straitened itself out which confused the docs because the thyroid usualy screws up during treatment not after       but thats just me my body acts unusual
ty
Blank
Avatar_f_tn
Hi,
See desrt's post on the thread "Is it worth it...?" It answers your question better than any I have seen yet.
I would also look into getting good supplements as the virus and the meds may have depleted important vitamins and minerals.
Blank
Avatar_m_tn
Yes it does screw up after treatment.  I'm post treatment and on my way to
The Endo doctor appointment.  Get it check because those are symptoms
Of a thyroid not functioning correctly.
Blank
Avatar_f_tn

Copy and paste

"desrt
"...is it worth it?"

The answer to that is going to be different for everyone. I think that even if you felt "very!! healthy prior to starting treatment" most people really don't have a good idea of what's going on inside their bodies on a metabolic and immunologic level, especially as they grow older. I've noticed that most who comment on this subject  --  regardless of which side of the issue they come down on  --  really have no evidence one way or the other whether their post-tx side effects were caused by the meds or the fact they carried the virus around in their bodies for so many years or simple aging. Or some combination of the three factors.
The answer is going to become even more 'different for everyone' as more people add a third drug to the mix and different types of drugs are tried  for which we may not discover the side effects  until years down the line.
I did a short course of PEG/riba ten years ago and remain virus free, so I'm happy, even though I take a few more meds for problems I didn't have back then. I really can't say whether my health would now be better or worse if I hadn't txd, but I'm satisfied with the decision I made and now lead a happy, active life."
Blank
Avatar_m_tn
Thanks for all the responses
I was just wondering how many others have this fog and have told the docs and still no answer
Blank
Avatar_f_tn
That is so weird that dontworry_behappy said that about your thyroid.  I just saw my hep/gastro doc and he said after looking at my blood labs from a few weeks ago that my platelets and my thyroid level was low and put me on meds for the thyroid....said it should help with my energy and sleep levels....we'll see. I also take Xifaxan for HE and memory loss but I was always a ditzy person...my mind always has gone in twenty directions at once so I agree with rivil that the fog could be a combination of several things.  

Blank
Avatar_n_tn
Brain fog.....uh yeah. Just today I tried on a sweater I bought this weekend with my daughter. I asked my daughter what she thought and she replied "I told you on Sunday when you tried it on I love it" well, I don't remember trying it on!  It's amazing all the side effects associated with these meds. I'm on the homestretch of treatment and among other things I hope my brain finds its way clear of this fog.......
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
446474_tn?1404424777
Blank
HectorSF
CA
317787_tn?1373214989
Blank
Dee1956
DC
Avatar_m_tn
Blank
can-do-man
IN
1747881_tn?1358189534
Blank
hrsepwrguy
Greeley, CO
Avatar_f_tn
Blank
susan400
FL
96938_tn?1189803458
Blank
FlGuy
South, FL